MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-332
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 05/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had effusion and fluid buildup.Patient had a washout and debridement of their implants.The liner and head were revised.Right hip.Update per medical review: "a procedure was undertaken on (b)(6) 2020.There was evidence of trunnionosis.No statements of metal debris were noted.In the patient letter it was stated that the surgery found metallosis and trunnionosis.".
 
Additional Manufacturer Narrative
An event regarding corrosion/ trunnionosis involving a metal head was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: the device is returned in a used condition.A material analysis has been performed.The report concluded: areas of the femoral head taper previously in contact with the accolade ii stem¿s trunnion feature contained dark adhered debris and surface texture variations consistent with a mechanically assisted corrosion process.The debris composition was consistent with corrosion products from being implanted.No evidence was found indicating a material non-conformance nor any manufacturing defects deviating from the design.Clinician review: a review of the provided medical records by a clinical consultant indicated: adverse event identified: revision surgeries for "trunnionosis".Hazards: there were multiple claims of trunnionosis which could present a hazard relative to implant.However, the extent of finding was unclear.Additionally, there were no supporting findings of increased metal levels, tissue or synovial fluid metallosis.Obtaining the pathology reports, photographs of trunnion, explants (or lot numbers to rule out associated issues) and/or radiographs may provide additional information for the assessment.Conclusion of assessment: there were claims of trunnionosis and metallosis.However, the extent of these findings was unclear.Additionally, there were no supporting findings increased metal levels, tissue or synovial fluid metalosis and the intraoperative descriptions were quite limited.Obtaining the pathology reports, photographs of the trunnion, explants (or lot numbers to rule out associated issues) and/or radiography may provide additional information for the assessment.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient had effusion and fluid buildup with evidence of trunnionosis and metallosis.Patient had a washout and debridement performed with liner and head revised.The device is returned in a used condition.The material analysis concluded that areas of the femoral head taper previously in contact with the accolade ii stem's trunnion feature contained dark adhered debris and surface texture variations consistent with a mechanically assisted corrosion process.The debris composition was consistent with corrosion products from being implanted.No evidence was found indicating a material non-conformance nor any manufacturing defects deviating from the design.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports and pre- and post-operative x-rays are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
32MM +8 LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14219048
Report Number0002249697-2022-00621
Device Sequence Number5389343
Product Code JDI
UDI-Device Identifier07613327013122
UDI-Public07613327013122
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/20/2022
Device Model Number6260-9-332
Device Catalogue Number6260-9-332
Device Lot Number59461305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2021
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age40 YR
Patient SexFemale
Patient Weight66 KG